Alert archive / Oregon / Gale Warnings in 2016

Gale Warning 1, NWS Medford, OR

January 4, 2016

NWS Medford, OR issued this gale warning at Jan 4, 2016, 7:45 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2016, 7:45 PM PST (03:45 UTC)
Expired
Jan 5, 2016, 4:00 AM PST
In force
8 hr
Issued by
NWS Medford, OR

The text

As transmitted.

000 
WHUS76 KMFR 050345
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KMFR
745 PM PST MON JAN 4 2016

...UNSETTLED CONDITIONS CONTINUING THROUGH THURSDAY...

A SERIES OF FRONTAL SYSTEMS MOVING IN FROM THE SOUTHWEST WILL
BRING PERIODS OF MODERATE TO STRONG SOUTH WINDS AND HEAVY SEAS
THROUGH THURSDAY.

PZZ356-370-376-051145-
/O.UPG.KMFR.SC.Y.0004.000000T0000Z-160105T2100Z/
/O.NEW.KMFR.GL.W.0001.160105T0345Z-160105T1200Z/
/O.NEW.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/
/O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
745 PM PST MON JAN 4 2016

...GALE WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO
7 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 30
  TO 35 KTS THIS EVENING AND TONIGHT WITH GUSTS OF 40 KT. WINDS
  ARE MOST LIKELY TO PEAK BETWEEN 9 PM AND 1 AM PST. LIGHTER WINDS
  AROUND 20 TO 30 KT ARE EXPECTED WITHIN 5 NM OF SHORE AND NORTH
  OF CAPE ARAGO. ON TUESDAY EXPECT SOUTH WINDS OF 15 TO 25 KT
  INCREASING TO 20 TO 30 KT TUESDAY NIGHT AND WEDNESDAY.

* SEAS: SOUTHWEST 10 TO 14 FT STEEP TO VERY STEEP SEAS TONIGHT
  WILL BUILD TO 18 TO 20 FEET LATE TUESDAY AND TUESDAY NIGHT AS
  LONG SECOND PERIOD WEST SWELL BUILDS AND THEN PEAKS AROUND 17
  FEET AT 17 SECONDS. SEAS WILL SUBSIDE TO AROUND 15 FEET ON
  WEDNESDAY BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES
  WEDNESDAY NIGHT AND PEAKS AROUND 18 FEET AT 17 SECONDS THURSDAY
  MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-051145-
/O.CON.KMFR.SC.Y.0004.000000T0000Z-160105T2100Z/
/O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
745 PM PST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO
7 AM PST WEDNESDAY...

* WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 20
  TO 30 KTS PST THIS EVENING AND TONIGHT WITH GUSTS UP TO 35 KTS.
  LOCALLY GALE FORCE SOUTH WINDS OF 30 KT GUSTING TO 40 KT ARE
  EXPECTED NEAR CAPE BLANCO. WINDS ARE MOST LIKELY TO PEAK BETWEEN
  9 PM AND 1 AM PST. WINDS WILL THEN BE SOUTHERLY 15 TO 25 KT ON
  TUESDAY WILL INCREASE TO 20 TO 30 KT TUESDAY NIGHT THROUGH
  WEDNESDAY.

* SEAS: SOUTHWEST SEAS 10 TO 13 FEET TONIGHT WILL BUILD TO 18 TO 
  20 FEET TUESDAY AND TUESDAY NIGHT AS LONG SECOND PERIOD WEST 
  SWELL BUILDS AND THEN PEAKS AROUND 17 FEET AT 17 SECONDS. SEAS 
  WILL SUBSIDE TO AROUND 15 FEET ON WEDNESDAY BEFORE ANOTHER 
  LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT AND PEAKS 
  AROUND 18 FEET AT 17 SECONDS THURSDAY MORNING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
2 follow-up statements
463 
WHUS76 KMFR 050414
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KMFR
814 PM PST MON JAN 4 2016

...UNSETTLED CONDITIONS CONTINUING THROUGH THURSDAY...

A SERIES OF FRONTAL SYSTEMS MOVING IN FROM THE SOUTHWEST WILL
BRING PERIODS OF MODERATE TO STRONG SOUTH WINDS AND HEAVY SEAS
THROUGH THURSDAY.

PZZ350-051215-
/O.UPG.KMFR.SC.Y.0004.000000T0000Z-160105T2100Z/
/O.EXA.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/
/O.EXA.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/
/O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
814 PM PST MON JAN 4 2016

...GALE WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO
7 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 20
  TO 30 KTS PST WITH GALE FORCE SOUTH WINDS OF 30 KT GUSTING TO 40
  KT FROM CAPE ARAGO SOUTH. NORTH OF CAPE ARAGO EXPECT LIGHTER
  SOUTHEAST WINDS OF 20 KT. WINDS ARE MOST LIKELY TO PEAK BETWEEN
  9 PM AND 1 AM PST. WINDS WILL THEN BE SOUTHERLY 15 TO 25 KT ON
  TUESDAY WILL INCREASE TO 20 TO 30 KT TUESDAY NIGHT THROUGH
  WEDNESDAY.

* SEAS: SOUTHWEST SEAS 10 TO 13 FEET TONIGHT WILL BUILD TO 18 TO 
  20 FEET TUESDAY AND TUESDAY NIGHT AS LONG SECOND PERIOD WEST 
  SWELL BUILDS AND THEN PEAKS AROUND 17 FEET AT 17 SECONDS. SEAS 
  WILL SUBSIDE TO AROUND 15 FEET ON WEDNESDAY BEFORE ANOTHER 
  LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT AND PEAKS 
  AROUND 18 FEET AT 17 SECONDS THURSDAY MORNING. 

* AREAS AFFECTED...GALES WILL IMPACT AREAS BEYOND 5 NM FROM SHORE
  FROM CAPE ARAGO SOUTH AND BEYOND 10 NM FROM SHORE NORTH OF CAPE
  ARAGO...ELSEWHERE EXPECT SMALL CRAFT CONDITIONS TONIGHT. SMALL
  CRAFT ADVISORY CONDITONS WILL IMPACT ALL AREAS TUESDAY MORNING
  WITH HAZARDOUS SEAS DEVELOPING IN ALL AREAS TUESDAY AFTERNOON
  THROUGH WEDNESDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-370-376-051215-
/O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/
/O.CON.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/
/O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
814 PM PST MON JAN 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO
7 AM PST WEDNESDAY...

* WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 
  30 TO 35 KTS THIS EVENING AND TONIGHT WITH GUSTS OF 40 KT. 
  WINDS ARE MOST LIKELY TO PEAK BETWEEN 9 PM AND 1 AM PST. 
  LIGHTER WINDS AROUND 20 TO 30 KT ARE EXPECTED WITHIN 5 NM OF 
  SHORE AND NORTH OF CAPE ARAGO. ON TUESDAY EXPECT SOUTH WINDS 
  OF 15 TO 25 KT INCREASING TO 20 TO 30 KT TUESDAY NIGHT AND 
  WEDNESDAY. 

* SEAS: SOUTHWEST 10 TO 14 FT STEEP TO VERY STEEP SEAS TONIGHT 
  WILL BUILD TO 18 TO 20 FEET LATE TUESDAY AND TUESDAY NIGHT AS 
  LONG SECOND PERIOD WEST SWELL BUILDS AND THEN PEAKS AROUND 17 
  FEET AT 17 SECONDS. SEAS WILL SUBSIDE TO AROUND 15 FEET ON 
  WEDNESDAY BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES 
  WEDNESDAY NIGHT AND PEAKS AROUND 18 FEET AT 17 SECONDS 
  THURSDAY MORNING. 

* AREAS AFFECTED...GALES WILL IMPACT AREAS BEYOND 5 NM FROM SHORE
  FROM CAPE ARAGO SOUTH AND BEYOND 10 NM FROM SHORE NORTH OF CAPE
  ARAGO...ELSEWHERE EXPECT SMALL CRAFT CONDITIONS TONIGHT. SMALL
  CRAFT ADVISORY CONDITONS WILL IMPACT ALL AREAS TUESDAY MORNING
  WITH HAZARDOUS SEAS DEVELOPING IN ALL AREAS TUESDAY AFTERNOON
  THROUGH WEDNESDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$
031 
WHUS76 KMFR 051044
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
244 AM PST TUE JAN 5 2016

PZZ370-052345-
/O.EXT.KMFR.SC.Y.0005.160105T1044Z-160105T2100Z/
/O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/
/O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/
/O.NEW.KMFR.GL.W.0002.160106T0900Z-160106T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
244 AM PST TUE JAN 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM PST EARLY THIS
MORNING TO 1 PM PST THIS AFTERNOON... 
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS
AFTERNOON TO 7 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A
GALE WARNING ALSO REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THIS
MORNING TO 1 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING
REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 7 AM PST
WEDNESDAY.

* WINDS: SOUTH GALES 30 TO 45 KT EARLY THIS MORNING EASING TO 20
  TO 30 KT LATER THIS MORNING THROUGH THIS AFTERNOON. GALES RETURN
  LATER TONIGHT INTO WEDNESDAY MORNING. 

* SEAS: STEEP SOUTHERLY WAVES AT 10 TO 15 FEET THIS MORNING...
  TRANSITIONING TO WEST SWELL LATER THIS MORNING...THEN BUILDING
  TO 18 TO 21 FEET TONIGHT INTO WEDNESDAY MORNING. SEAS BRIEFLY
  EASE TO AROUND 15 FEET WEDNESDAY AFTERNOON BEFORE ANOTHER LONG
  PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT INTO THURSDAY MORNING.

* AREAS AFFECTED: ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-052345-
/O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/
/O.CON.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/
/O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/
/O.NEW.KMFR.GL.W.0002.160106T0900Z-160106T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
244 AM PST TUE JAN 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM PST EARLY THIS
MORNING TO 1 PM PST THIS AFTERNOON... 
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS
AFTERNOON TO 7 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A
GALE WARNING ALSO REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THIS
MORNING TO 1 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING
REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 7 AM PST
WEDNESDAY.

* WINDS: SOUTH GALES 30 TO 45 KT EARLY THIS MORNING EASING TO 20
  TO 30 KT LATER THIS MORNING THROUGH THIS AFTERNOON. GALES RETURN
  LATER TONIGHT INTO WEDNESDAY MORNING. 

* SEAS: STEEP SOUTHERLY WAVES AT 10 TO 15 FEET THIS MORNING...
  TRANSITIONING TO WEST SWELL LATER THIS MORNING...THEN BUILDING
  TO 18 TO 21 FEET TONIGHT INTO WEDNESDAY MORNING. SEAS BRIEFLY
  EASE TO AROUND 15 FEET WEDNESDAY AFTERNOON BEFORE ANOTHER LONG
  PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT INTO THURSDAY MORNING.

* AREAS AFFECTED: ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-052345-
/O.EXT.KMFR.SC.Y.0005.160105T1044Z-160105T2100Z/
/O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/
/O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
244 AM PST TUE JAN 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS
AFTERNOON THROUGH 7 AM PST WEDNESDAY...

* WINDS: SOUTH GALES 30 TO 40 KT EARLY THIS MORNING EASING TO 15
  TO 25 KT LATER THIS MORNING THROUGH THIS AFTERNOON. SOUTH WINDS
  INCREASE TO 20 TO 30 KT TONIGHT INTO WEDNESDAY MORNING.

* SEAS: STEEP SOUTHERLY WAVES AT 10 TO 15 FEET THIS MORNING...
  TRANSITIONING TO WEST SWELL LATER THIS MORNING...THEN BUILDING
  TO 16 TO 19 FEET TONIGHT INTO WEDNESDAY MORNING. SEAS BRIEFLY
  EASE TO 13 TO 15 FEET WEDNESDAY AFTERNOON BEFORE ANOTHER LONG
  PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT INTO THURSDAY MORNING.

* AREAS AFFECTED: GALES ARE EXPECTED BEYOND 5 NM FROM SHORE FROM
  CAPE ARAGO SOUTH AND BEYOND 10 NM FROM SHORE NORTH OF CAPE ARAGO
  EARLY THIS MORNING...ELSEWHERE EXPECT SMALL CRAFT CONDITIONS.
  WARNING LEVEL HAZARDOUS SEAS WILL DEVELOP IN ALL AREAS THIS
  AFTERNOON AND CONTINUE THROUGH WEDNESDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

SPILDE 

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 4, 2:56 PM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Jan 4, 2:56 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PST MON JAN 4 2016

.SHORT TERM...

A MINI SHORTWAVE WILL EJECT AHEAD OF A CUTOFF LOW AND MOVE OVER
THE REGION LATER THIS EVENING INTO TUESDAY MORNING. AN OCCLUDED
FRONT WILL FOLLOW THIS SHORT WAVE INTO THE CWA TUESDAY MORNING.
ANOTHER LARGER SHORT WAVE WILL FOLLOW IT DURING TUESDAY AFTERNOON
AND EVENING. EVENTUALLY A CUTOFF LOW WILL PROGRESS OVER THE CWA
THURSDAY. PRIMARY FOCUS OF THE SHORT TERM FORECAST PERIOD WAS FOR
THE SNOW IN SISKIYOU COUNTY AT HIGHER ELEVATIONS.

ALL THE MODELS ARE HIGHLIGHTING A PRECIPITATION MAXIMA OF ROUGHLY
.5 INCHES FROM 6Z TO 12Z TUESDAY. EVEN THE HUMBLE SREF. WITH A
FORECAST 10-13:1 SNOW RATIO, WE SHOULD SEE 4 TO 7 INCHES NEAR THE
MT SHASTA REGION ABOVE 3500 FEET. PRIMARY CONCERN WITH THIS
SNOWFALL WILL BE THAT RATES MAY APPROACH 1 INCH PER HOUR.

WE ALSO BUMPED UP THE WINDS AND GUSTS IN THE SHASTA VALLEY FROM
10 PM MONDAY UNTIL 10 AM TUESDAY. LOOKING AT THE MHS BUFR
SOUNDING, THE 850 TO 750 MB WINDS AHEAD OF THE OCCLUDED FRONT ARE
AROUND 40 TO 50 KTS. SO EXPECTING SOME OF THESE GUSTS TO HIT AREAS
SOUTH OF GAZELLE AND NORTH OF WEED. TYPICAL SHASTA VALLEY WIND
ADVISORY.

ALTHOUGH IT IS NOT MENTIONED IN OUR WINTER WEATHER PRODUCT AT THE
MOMENT, MORE SNOW IS PROBABLE WHEN THE CUTOFF LOW MOVES OVER LAND
THURSDAY. GOOD 40-45 KT 700MB FLOW SHOULD PUSH MOIST AIR UP
AGAINST THE TRINITY MOUNTAINS. RIGHT NOW WITH 3000 FOOT SNOW
LEVELS AND SNOW RATIOS AROUND 10:1 WERE EXPECTING 4-7 INCHES FROM
4AM UNTIL 10 PM WEDNESDAY

-SMITH

.EXTENDED...(THURSDAY THROUGH MONDAY)...THE SPLIT JET STREAM WILL
CARRY THE LOW PRESSURE THURSDAY AND THE WEATHER SYSTEM INTO NORTHERN
CALIFORNIA WITH MAINLY LIGHTER SHOWERS IN SOUTHERN OREGON. DRYING
TREND IS EXPECTED FROM THURSDAY NIGHT INTO FRIDAY AS A RIDGE SETS UP
NEAR 140W ALLOWING NORTHERLY FLOW TO BRING COLDER AND DRIER AIR TO
THE FORECAST AREA. THIS TREND IS CONSISTENT WITH THE PREVIOUS DAY'S
FORECAST. THE DIFFERENCE IS THE SHORT WAVE TROUGH COMING DOWN THE
EAST SIDE OF THE RIDGE ON SATURDAY IS NOW VERY WEAK. AS A RESULT
WE ARE TRENDING TOWARD A DRIER FORECAST FOR SOUTHERN OREGON AND
KEEPING HIGHER POPS IN NORTHERN CALIFORNIA.

THIS PATTERN HOWEVER FAVORS COLD TEMPERATURES FOR THE KLAMATH
TULELAKE AND GOOSE LAKE BASINS, ESPECIALLY AT NIGHT, AND GUIDANCE
MAY NOT CAPTURE THE COLD TEMPERATURES WELL. AS A RESULT WE ARE
FORECAST MUCH LOWER HIGH AND LOW TEMPERATURES FOR THE EAST
SIDE.

BOTH THE GFS AND THE ECMWF SHOW THE RIDGE BREAKING DOWN A BIT ON
SUNDAY AND MONDAY AND BRING ANOTHER PACIFIC WEATHER SYSTEM INLAND.
BOTH ARE ABOUT 12 HOURS OFF ON THE TIMING WITH THE GFS BEING FASTER.
HOWEVER BOTH MODELS ARE SHOWING THE TREND OF PATTERN CHANGING BACK
TO A MORE WESTERLY FLOW WITH A SERIES OF FRONTS AND PRECIPITATION
MOST OF NEXT WEEK. /FB

&&

.AVIATION...FOR THE 04/18Z TAF CYCLE...A FRONT APPROACHING FROM THE
SOUTHWEST WILL BRING LIGHT PRECIPITATION ALONG WITH MVFR CIGS THIS
AFTERNOON. MVFR CIGS/VIS ARE EXPECTED TO BECOME WIDESPREAD OVERNIGHT
AND LCL IFR CIGS ESPECIALLY NEAR KRBG. MOUNTAINS WILL ALSO BE
OBSCURED. /FB

&&

.MARINE...UPDATED 830 AM PST MONDAY 4 JAN 2016...A COMBINATION OF
WESTERLY AND SOUTHERLY SWELL WILL MAKE FOR STEEP AND CHAOTIC SEAS
TODAY. A FRONT WILL MOVE ONSHORE TONIGHT...FOLLOWED BY A STRONGER
FRONT WEDNESDAY. EACH OF THESE FRONTS WILL BRING SMALL CRAFT
ADVISORY WINDS AND CHOPPY SEAS TO MUCH OF THE AREA. HEAVY LONG
PERIOD WEST SWELL WILL ARRIVE TUESDAY AND REMAIN THROUGH
WEDNESDAY...WITH HAZARDOUS SEAS PEAKING AROUND 20 FEET TUESDAY
EVENING. ANOTHER ROUND OF HEAVY LONG PERIOD SWELL WILL MOVE IN
WEDNESDAY NIGHT AND LAST THROUGH THURSDAY. YET ANOTHER FRONT WILL
APPROACH THE COASTAL WATERS FRIDAY NIGHT. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY FOR
     ORZ021-022.

CA...WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY FOR
     CAZ081.
     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM PST
     TUESDAY ABOVE 3500 FEET FOR FOR CAZ082.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     TUESDAY ABOVE 4000 FEET FOR FOR CAZ080.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     TUESDAY ABOVE 4000 FEET FOR FOR CAZ083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY
     FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
     FOR PZZ350-356.
     HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
     NIGHT FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST TUESDAY
     FOR PZZ370-376.

CZS/FJB/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:45 PM PSTSmall Craft AdvisoryMFR17 hr
Jan 5, 2:44 AM PSTGale WarningMFR31 hr
Jan 5, 2:52 PM PSTSmall Craft AdvisoryMFR25 hr
Jan 5, 2:52 PM PSTHazardous Seas WarningMFR13 hr
Jan 5, 2:52 PM PSTSmall Craft Advisory for Hazardous SeasMFR7 hr
Jan 5, 2:52 PM PSTSmall Craft Advisory for Hazardous SeasMFR53 hr
Jan 5, 5:30 AM PSTWind AdvisoryMFRSiskiyou31 hr
Jan 5, 2:47 PM PSTWinter Storm WarningMFRSiskiyou28 hr
Jan 5, 2:47 PM PSTWinter Weather AdvisoryMFRModoc, Siskiyou28 hr

Nearby

Gale Warnings in Oregon, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.